Mississippi, 2007

Hail and Damaging Winds in Mississippi, July 10, 2007

July 10, 2007 · NWS JAN · 10 events in 7 counties and zones

Scattered afternoon thunderstorms developed across central and southern Mississippi and pushed east northeast through the rest of the afternoon. Several of these storms reached severe limits and produced damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered afternoon thunderstorms developed across central and southern Mississippi and pushed east northeast through the rest of the afternoon. Several of these storms reached severe limits and produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 10, 9:30 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 10, 9:30 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT TUE JUL 10 2007

.DISCUSSION...
THE PROSPECT OF FAIRLY ACTIVE WEATHER OVER THE REGION FOR AT LEAST
THE NEXT 24 HOURS STILL LOOKS PRETTY GOOD. PERTURBED FLOW AROUND A
WEAK UPPER LEVEL TROUGH AXIS PARKED JUST TO OUR NORTHWEST HAS BEEN
PUSHING A SERIES OF WEAKENING STORM CLUSTERS EAST FROM THE ARKLATEX
THROUGH THE LOWER TN VALLEY THIS MORNING. THE CLUSTER CURRENTLY IN
THE ARKLATEX HAS BEST POTENTIAL TO IMPACT WEATHER FOR MY CWA INTO
THE AFTERNOON HOURS AS IT SHOULD MOVE INTO THE WESTERN BORDERS BY
EARLY AFTERNOON IF ITS MOVEMENT REMAINS STATUS QUO. HOWEVER...NOT
ENTIRELY SURE THAT WILL BE THE CASE SINCE THE CLUSTER MUST GO
THROUGH A RELATIVE HOLE IN THE INCOMING MOISTURE FIELD. REGARDLESS
OF TIMING...ANY THUNDERSTORM COMPLEX THAT PLOWS THROUGH NORTHERN OR
WESTERN ZONES THIS AFTERNOON WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS GIVEN ABNORMALLY STRONG (FOR THE SEASON) SHEAR AND FLOW IN THE
LOWER LEVELS OF THE ATMOSPHERE. FURTHER EAST...ISOLATED CONVECTIVE
CELLS ALREADY POPPING UP ACROSS EASTERN MISSISSIPPI IN THE HEART OF
THE BEST LOW LEVEL THETAE AIR. MORNING SOUNDING SHOWS 700 MB TEMPS
HAVE RISEN A GOOD DEAL OVER THE PAST 24 HOURS ACROSS THE GULF COAST
STATES...AND THOSE TEMPS ARE ON VERGE OF PROVIDING A THERMAL CAP TO
DEEP CONVECTION THAT IS NOT STRONGLY FORCED. THINKING THAT SHOWERS
BREAKING OUT AHEAD OF CLUSTERED ACTIVITY COMING IN FROM THE
NORTHWEST THIS AFTERNOON MAY INITIALLY STRUGGLE TO SUSTAIN
THEMSELVES OR GET APPRECIABLY ORGANIZED. DESPITE THAT THINKING...I
DID NOT LOWER POPS OVER EASTERN ZONES SINCE SHOWERS IN A HIGH PW
ENVIRONMENT WITH DECENT AMBIENT FLOW CAN STILL AFFECTIVELY DAMPEN
GROUND.

ZONE AND GRID UPDATES HAVE BEEN SENT. MAIN CHANGES WERE TO TWEAK
POPS UPWARD SOME IN NORTHWEST ZONES AND TO TILT RAIN CHANCES EVEN
MORE STRONGLY TOWARD THE MID TO LATE AFTERNOON HOURS IN MOST ZONES.
ADDITIONALLY...TEMPERATURES HAVE CLIMBED MORE RAPIDLY THAN
ANTICIPATED WHICH SHOULD ALLOW HIGHS TO PEAK FROM 90 TO 94 DEGREES
IN MOST AREAS. MAXIMUMS ADJUSTED UPWARDS A BIT TO ACCOUNT FOR THIS
THINKING. /BB/

&&

.AVIATION...
SOUTHWEST WINDS GUSTING UP TO 20 KTS AT TIMES TODAY OVER THE REGION
WILL HELP FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY
LATER THIS AFTERNOON. SOME OF THESE STORMS COULD BE INTENSE WITH
HIGH WIND SQUALLS. EXPECT IFR CONDITIONS AROUND SHOWERS AND STORMS
WILL TEMPORARY MVFR CEILING RESTRICTIONS THROUGH EARLY AFTERNOON DUE
TO LOW CUMULUS FIELDS. /BB/

&&

.PREVIOUS DISCUSSION...INTERESTING FORECAST ON TAP FOR THE 48 HRS
WITH THE MAIN FOCUS BEING TODAY THROUGH THE FIRST HALF OF WED.
LOCALLY HEAVY RAIN IS THE MAIN CONCERN WITH SOME ISO SVR STORMS
MIXED IN.

TO SET THE TONE...THIS FORECAST IS ABOUT TWO S/WS. THIS FIRST IS
LIFTING OUT OF NE MS AND THE OTHER DROPPING S/SE ACROSS OK. TODAY
WAS A PERFECT EXAMPLE OF HOW STOUT THEY ARE AS SEVERAL LOCATIONS
MEASURED 2 OR EVEN 3 TIMES SINCE YESTERDAY MORNING AND LATE THIS
EVENING. VERY UNCOMMON FOR THIS TIME OF YEAR. LOOKING AT CURRENT SAT
IMG WITH OUR NEXT SYSTEM...LARGE MCS STILL GOING ACROSS OK...WITH
ANOTHER AXIS OF CONVECTION JUST BARLEY N OF THE CWA WHICH IS
BASICALLY LIFT OCCURRING OVER THE OLD BOUNDARY FROM THE EVENING MCS
WHICH MOVED THROUGH THE CENTRAL CWA. THE BIG ISSUE REMAINS WITH
PRECIP CHANCES FOR THE NEXT 3 PERIODS. FOR MOST OF TODAY...THE CWA
WILL BE BETWEEN SYSTEMS. HOWEVER...THERE LOOKS TO BE ENOUGH
MID/UPPER LEVEL LIFT STILL LINGERING. COMBINE THAT WITH A SLUG OF
EVEN BETTER MOISTURE COMING OFF THE N-CENTRAL GULF THIS MORNING
WHICH WILL SERVE TO INCREASE H85 THETA E ADV WITH A 345K THETA E
RIDGE MOVING OUT OF SE LA TODAY. ATMS WIND FIELDS WILL REMAIN WELL
ABOVE THE NORM FOR JUL WITH 20-25KTS OF FLOW SUPPORTING ORGANIZED
STORM CLUSTERS WHICH WILL SUPPORT BETTER PRECIP COVERAGE. THROUGH
MID AFTERNOON...THE BEST PRECIP CHANCES LOOK TO BE ALONG AND SE OF
THE TRACE WITH STORMS CLUSTERS MOVING TO THE NE AT 20KTS. BY LATE
AFTERNOON AND OVERNIGHT...WE THEN SHIFT OUR EYES TO OUR W/NW AS THE
MORE POTENT S/W GET CLOSER. THE RESPONSE WILL BE QUITE IMPRESSIVE
FOR JUL WITH LOW LEVEL FLOW INCREASING TO 30KTS TONIGHT WHICH WILL
MOVE IN ANOTHER STOUT THETA E RIDGE. THERE WILL LIKELY BE A LARGE
COMPLEX ALREADY ON GOING AND IT WILL BE JUST HOW IT EVOLVES AND
IMPACTS OUR CWA WHICH WILL BE THE KEY. LATEST MODELS SUGGEST THE
MAIN PORTION OF THE COMPLEX WILL BE JUST N OF THE CWA OR GRAZING THE
NORTHERN COUNTIES. BASED ON LATEST SFC ANALYSIS...AND THE FACT THAT
THE LATEST MODELS ARE OFF ON THEIR POSITION OF THE CURRENT
COMPLEX...LEAD ME TO BELIEVE THAT THE EVENING/OVERNIGHT SYSTEM COULD
BE MORE INTO THE CWA THAN GUID IS SUGGESTING.

IM GROWING MORE CONCERNED ABOUT THE HEAVY RAIN/FLOODING POTENTIAL
WITH THE SYSTEM FOR TONIGHT. THE WAY THE S/W SHIFTS ACROSS N MS LATE
TONIGHT AND THE FACT THAT THE LOW LEVEL FLOW...WITH THE HIGH
MOISTURE FEED...VEERS OVERNIGHT POINTS TO BACK BUILDING AND TRAINING
OF STORMS WITHIN THE COMPLEX. CORFIDI VECTORS SUPPORT THIS AS WELL
WITH VECTORS POINT OPPOSITE OF THE INFLOW WITH VALUES AROUND 5KTS.
IF THIS OCCURS...LOCALIZED AREAS WILL GET QUITE A BIT OF
RAIN...POSSIBLY 3-5 INCHES IN A SHORT PERIOD OF TIME. IF THINGS SET
UP RIGHT...THAT COULD BE HIGHER...BUT I WONT GO THERE YET. HAVE
BEEN PONDERING A FLASH FLOOD WATCH...BUT WILL HOLD OFF FOR NOW SINCE
MESOSCALE FEATURES WILL CONTROL THE LOCATION AND JUST HOW MUCH
PRECIP WILL FALL. WILL LET NEXT SHIFT RE-EVALUATE...PLUS THEY WILL
HAVE THE OBSERVED DATA TO BETTER ASSESS THE SITUATION. WILL WORD THE
POTENTIAL IN THE HWO.

AS FOR SVR WX TODAY...YES THERE IS A RISK...BUT FELL IT IS LESS THAN
YESTERDAY. THE MAIN DRIVING FORCE FOR THIS IS THE ABNORMAL FLOW OF
20-25KTS. AS MENTIONED ABOVE...THIS WILL HELP ORGANIZE STORM
CLUSTERS AND BRING THE RISK OF DAMAGING WIND WITH A FEW STORMS. I
REALLY THINK THE BEST RISK FOR SVR WILL COME EARLY THIS EVENING
ACROSS THE NW WHERE BETTER FORCING WILL EXIST FROM THE 2ND S/W.
THERE WILL ALSO BE STRONGER WIND FIELDS TO HELP WITH STORM
ORGANIZATION AND INCREASE DOWN DRAFTS. THE EVENING SVR RISK WILL
LIKELY SHIFT TO ONE OF HEAVY RAIN AS WINDS VEER THROUGH THE NIGHT.
/CME/

THURSDAY THROUGH SUNDAY.
THERE WERE SOME SMALL DIFFERENCES IN THE NAM/GFS FOR THE SYSTEM
THURSDAY INTO FRIDAY...THE GFS WAS FASTER...BUT BOTH SUGGEST A
FRONT/UPPER DISTURBANCE WILL DROP INTO THE DELTA LATE THURSDAY INTO
EARLY FRIDAY. THE EUROPEAN SEEMED TO BE THE SLOWEST. WILL LIKELY USE
A BLEND...BUT LEAN MORE TOWARD THE GFS SOLUTION.

THE COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY AND ANOTHER
BOUNDARY SETS UP ACROSS THE MID SOUTH...MAYBE AN OUTFLOW BOUNDARY.
ANYWAY...A DISTURBANCE MOVES INTO THE CWA LATE THURSDAY AND APPEARS
TO IMPACT THE NORTHERN PORTIONS OF THE CWA. SOUNDINGS SHOW PW VALUES
A LITTLE HIGHER THAN 2 INCHES. THERE WAS ALSO ABOUT 25-30KTS OF FLOW
AROUND 500MB AND 15-20KTS AROUND 850MB. LAPSE RATES WERE GOOD MOVING
INTO THE DELTA AROUND 6Z FRIDAY. THE DISTURBANCE SEEMS TO WEAKEN AS
IT MOVES EAST THROUGH THE AREA. WILL MAINTAIN MENTION OF POSSIBLE
SEVERE IN THE HWO...ALTHOUGH THE TIMING IS STILL UNCERTAIN. THE
MODELS HAVE MOVED THE SYSTEM UP ABOUT 24 HOURS FROM LAST NIGHT.
ANYWAY...THE BOUNDARY SINKS SOUTH INTO THE AREA THROUGH THE DAY ON
FRIDAY AND REMAINS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOR THE
CENTRAL PORTIONS OF THE CWA. A SURFACE HIGH MOVES INTO THE AREA BY
SATURDAY...HELPING TO PUSH THE BOUNDARY TOWARD THE COAST. SHOWERS
AND THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN TIER OF COUNTIES
SATURDAY AFTERNOON AND EVENING. THE BOUNDARY SHOULD BE SOUTH OF THE
CWA BY SUNDAY. A LOW DEVELOPS ALONG THE TEXAS/LOUISIANA COAST AND
TRACKS NORTH INTO THE AREA LATE SUNDAY INTO MONDAY...BRINGING THE
BOUNDARY BACK INTO THE AREA. DEWPOINTS FALL INTO THE UPPER 60S
BRIEFLY...BUT MOISTURE QUICKLY RETURNS AS THE SYSTEM TRACKS
NORTHEAST ACROSS THE CWA MONDAY. SEVERAL DISTURBANCES SEEM TO MOVE
ALONG THE BOUNDARY THROUGH THE CWA...MAINTAINING A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH THE EXTENDED. FOR NOW...SUNDAY SEEMS TO BE
THE ONLY DRY DAY FOR THE AREA. THE NORTHERN HALF SHOULD BE DRY ON
SATURDAY. CLOUDS AND RAIN MAY LIMIT WARMING A FEW DAYS...SO NEAR 90
SHOULD BE GOOD. TEMPS WERE GOOD...SO DID NOT MAKE ANY ADJUSTMENTS.
WITH COOLER DRIER AIR FLOWING INTO THE AREA SATURDAY AND
SUNDAY...COULD NOT ARGUE WITH LOWS IN THE MID AND UPPER 60S SATURDAY
NIGHT. WITH THE TIMING OF THE DISTURBANCES/FRONT STILL UNCERTAIN AT
THIS POINT...TWEAKED THE POPS A LITTLE. OVERALL NO REAL CHANGES TO
THE FORECAST.  /07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  74  92  73 /  63  43  43   8
MERIDIAN      93  74  91  71 /  62  43  52   9
VICKSBURG     93  73  92  72 /  65  47  36   7
HATTIESBURG   93  75  93  73 /  61  19  52  19
NATCHEZ       92  74  91  72 /  54  21  36  10
GREENVILLE    89  72  91  70 /  72  80  61   6
GREENWOOD     90  72  88  69 /  71  80  78   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jul 10, 4:23 AM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT TUE JUL 10 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
523 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS
THE FORECAST AREA WILL CONTINUE TO BE IMPACTED BY UPPER LEVEL
DISTURBANCES AND REMAIN VERY MOIST AND UNSTABLE. THE MAIN REASON FOR
THE POTENTIAL FOR STRONG TO SEVERE STORMS IS THAT STRONGER THAN
NORMAL WIND FIELDS EXIST IN THE ATMOSPHERE WHICH WILL INCREASE THE
RISK FOR SEEING STRONG OR DAMAGING WIND GUSTS. INTO THIS
AFTERNOON...THE STRONGEST ACTIVITY IS EXPECTED TO OCCUR ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE. BY LATE THIS AFTERNOON AND INTO THE
EVENING HOURS...THE RISK OF DAMAGING WINDS WILL SHIFT TO THE
NORTHWEST PORTION OF THE AREA AS A COMPLEX OF STORMS IS EXPECTED TO
MOVE OUT OF THE ARKLATEX REGION.

LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN TODAY AND ESPECIALLY
TONIGHT. ANY STORM TODAY COULD BRING A QUICK 1 TO 2 INCHES AND CAUSE
PONDING IN LOW LYING AREAS. THE MAIN RISK OF HEAVY RAIN LOOKS TO
OCCUR THIS EVENING AND OVERNIGHT AS THE MAIN DISTURBANCE MOVES ACROSS
ARKANSAS AND NORTHERN MISSISSIPPI. DURING THIS TIME...HIGHER LEVELS
OF MOISTURE WILL MOVE IN FROM THE WEST AND SUPPORT THE CONTINUATION
OF A STORM COMPLEX WHICH IS EXPECTED TO MOVE INTO THE AREA FROM THE
ARKLATEX REGION. THIS COMPLEX WILL MAINLY BE FOCUSED ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA AND BRING THE POTENTIAL FOR 1 TO
3 INCHES OF RAIN. SOME RAINFALL AMOUNTS COULD BE HIGHER AND CAUSE
LOCALIZED FLOODING. THIS SITUATION WILL CONTINUE TO BE MONITORED AS
THE RISK FOR A SIGNIFICANT RAINFALL EVENT MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA
BETWEEN THURSDAY AND SATURDAY. AS THE DISTURBANCES MOVE THROUGH THE
MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH SEVERE LIMITS.
THE EXACT TIMING AND POSITION OF THE SYSTEMS REMAIN UNCERTAIN AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT. ACTIVATION MAY BE NEED
AGAIN BETWEEN THURSDAY AND SATURDAY AS AN ACTIVE WEATHER PATTERN
CONTINUES OVER THE REGION.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME
07

In the hours before

Local storm report, Jul 10, 6:55 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 AM CDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAKE WASHINGTON         33.09N 91.04W
07/09/2007                   WASHINGTON         MS   POST OFFICE

            WATER COVERED SEVERAL RDS AROUND LAKE WASHINGTON. MANY
            FIELDS WERE ALSO FLOODED. CHATHAM MEASURED 3 INCHES IN
            ONE HOUR WITH SOME TOTALS AROUND THE AREA BETWEEN 4 AND 5
            INCHES.

&&

CME

The radar

The Jackson/Brandon,MS radar (KDGX), 26 km away, was scanning. The volume nearest the first event began at 18:49 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Rankin

When
July 10, 12:50 PM CST
Where
Rankin County, 3.51 mi S of Anse
Measured
50 kt (58 mph) estimated gust
Reported by
Post Office
Coordinates
32.069, -90.100

A few trees were blown down near Highway 469.

Hail, Lawrence

When
July 10, 1:18 PM CST to 1:20 PM CST
Where
Lawrence County, 2.77 mi S of Divide
Measured
1 in hail
Reported by
Public
Coordinates
31.380, -90.150

Quarter sized hail fell at the Junction of Highways 44 and 27 near Topeka.

Thunderstorm Wind, Lawrence

When
July 10, 1:20 PM CST
Where
Lawrence County, 3.14 mi NE of Tilton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.452, -89.982

Numerous large limbs were blown down.

Thunderstorm Wind, Jefferson Davis

When
July 10, 1:38 PM CST to 1:40 PM CST
Where
Jefferson Davis County, Carson to Bassfield
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.530, -89.800

A few trees were blown down from Carson to Bassfield. Two of these trees took down some power lines.

Hail, Scott

When
July 10, 1:42 PM CST to 1:47 PM CST
Where
Scott County, 2 mi SSW of Forkville to 2 mi S of Forkville
Measured
1 in hail
Reported by
Public
Coordinates
32.423, -89.663

Thunderstorm Wind, Jones

When
July 10, 2:17 PM CST
Where
Jones County, Moselle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.500, -89.280

A few trees were blown down along Interstate 59 at mile marker 77.

Thunderstorm Wind, Jones

When
July 10, 2:32 PM CST to 2:38 PM CST
Where
Jones County, Myrick to Mill Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
31.650, -89.000

Numerous trees were uprooted or snapped across the east-central portion of Jones County. Most of the damage occurred in the Myrick, Gitano, and Mill Creek Communities. One home sustained some minor roof damage along with some damaged outbuildings.

Thunderstorm Wind, Newton

When
July 10, 3:25 PM CST
Where
Newton County, Chunky
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.320, -88.930

Several trees were blown down across several roads across eastern Newton County.

Thunderstorm Wind, Lauderdale

When
July 10, 3:36 PM CST
Where
Lauderdale County, (Mei)key Fld Meridia
Measured
53 kt (61 mph) estimated gust
Reported by
ASOS
Coordinates
32.330, -88.750

Thunderstorm Wind, Lauderdale

When
July 10, 3:40 PM CST to 3:47 PM CST
Where
Lauderdale County, Meridian to Marion
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Department of Highways
Coordinates
32.370, -88.720

Trees and a few power lines were blown down from Meridian to Marion. A few other trees were blown down around the county as well.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48971, 48972, 48973, 48974, 48975, 48976, 48977, 48978, 48979, 48980.